Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 106, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 19, 2005, 9:31 PM CDT for Robertson County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 9:31 PM CDT (02:31 UTC)
- Expired
- May 19, 2005, 10:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Robertson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 3:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| May 19, 8:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 200231 SVROHX TNC147-200300- /O.NEW.KOHX.SV.W.0106.050520T0231Z-050520T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 931 PM CDT THU MAY 19 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ROBERTSON COUNTY IN TENNESSEE * UNTIL 1000 PM CDT * AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES NORTHWEST OF CROSS PLAINS...OR ABOUT 11 MILES SOUTH OF RUSSELLVILLE...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTH OF CROSS PLAINS BY 955 PM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3679 8698 3662 8703 3652 8668 3663 8663 $$ 21
1 follow-up statement
000 WWUS54 KOHX 200256 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 954 PM CDT THU MAY 19 2005 TNC147-200300- /O.CON.KOHX.SV.W.0106.000000T0000Z-050520T0300Z/ ROBERTSON TN- 954 PM CDT THU MAY 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CDT FOR NORTHEASTERN ROBERTSON COUNTY... AT 947 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ORLINDA...OR ABOUT 11 MILES NORTHEAST OF SPRINGFIELD...MOVING EAST SOUTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ORLINDA AND CROSS PLAINS BY 958 PM CDT ALTHOUGH THIS STORM SHOWED SIGNS OF WEAKENING...IT MAY STILL PRODUCE STRONG WIND GUSTS. THE WARNING WILL BE ALLOWED TO EXPIRE AT 1000 PM. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR THIS AREA. LAT...LON 3667 8695 3660 8699 3652 8668 3663 8663 $$ STEIGERWALDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 9:15 PM CDT, 16 minutes earlier.
Area forecast discussion, May 19, 9:15 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 915 PM CDT THU MAY 19 2005 .UPDATE... CONVECTION OVER SW KY MOVING ESE...AND WILL LIKELY CLIP OUR NORTHERN COUNTIES. TWO NEW SEVERE TSTM BOXES JUST ISSUED...REPLACING PREVIOUS. ONLY NORTHERN COUNTIES INCLUDED...ESSENTIALY I40 N. NEW ZONES OUT. && .OHX WATCHES/WARNINGS/ADVISORIES... SEVERE TSTM WATCH NORTHERN MIDDLE TN TIL 2 AM CDT. && MAG
Hazardous weather outlook, May 19, 5:30 AM CDT, 16 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU MAY 19 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-2011030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE CENTER AND ITS ASSOCIATED COLD FRONT ARE EXPECTED TO MOVE SOUTHEASTWARD TOWARD THE MIDSTATE THROUGH TONIGHT. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. A FEW THUNDERSTORMS...MAINLY IN THE EXTREME WEST AND NORTHWEST SECTIONS OF THE MIDSTATE...MAY CONTAIN DAMAGING WINDS OR HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL PASS THE MIDSTATE ON FRIDAY AND CONTINUE MOVING SOUTHWARD ON FRIDAY NIGHT. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS...TAPERING OFF FRIDAY NIGHT. HIGH PRESSURE WILL PUSH INTO THE AREA ON SATURDAY AND SUNDAY. ANOTHER COOL FRONT WILL PUSH THROUGH THE AREA SUNDAY NIGHT WITH A SLIGHT CHANCE OF SHOWERS. NO SIGNIFICANT WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEEDED THIS AFTERNOON OR TONIGHT. JLM
In the hours before
Local storm report, May 19, 5:19 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
519 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 5 NE FRANKLIN 35.98N 86.78W
05/19/2005 WILLIAMSON TN TRAINED SPOTTER
NWS TRAINED SPOTTER REPORTED TREES DOWN ON COOL SPRINGS
BOULEVARD AND MALLORY LANE INTERSECTION IN COOL SPRINGS.
0500 PM TSTM WND DMG 2 SW MOUNT JULIET 36.19N 86.55W
05/19/2005 WILSON TN EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TREE DOWN ON CENTRAL PIKE AND
ADAMS NEAR MOUNT JULIET.
&&
VIRTSLocal storm report, May 19, 5:23 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
523 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG 7 S LEBANON 36.11N 86.32W
05/19/2005 WILSON TN EMERGENCY MNGR
TREES AND POWER LINES DOWN IN CEDARS OF LEBANON STATE
PARK
&&
STEIGERWALDTLocal storm report, May 19, 6:08 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
608 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG ALEXANDRIA 36.08N 86.03W
05/19/2005 DE KALB TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED TREES AND POWERLINES DOWN IN
ALEXANDRIA.
&&
VIRTSLocal storm report, May 19, 6:11 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
611 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG ALEXANDRIA 36.08N 86.03W
05/19/2005 DE KALB TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED TREES AND POWERLINES DOWN IN
ALEXANDRIA.
&&
VIRTSLocal storm report, May 19, 6:48 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
648 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
05/19/2005 MONTGOMERY TN EMERGENCY MNGR
ROOF PARTIALLY OFF APPARTMENT BUILDING...OCCURRED IN NEW
PROVIDENCE AREA
0149 PM HAIL 3 E CLARKSVILLE 36.56N 87.29W
05/19/2005 1.00 INCH MONTGOMERY TN EMERGENCY MNGR
OCCURRED AT DUNBAR CAVE STATE PARK
0152 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
05/19/2005 MONTGOMERY TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0204 PM HAIL 3 E CLARKSVILLE 36.56N 87.29W
05/19/2005 1.00 INCH MONTGOMERY TN EMERGENCY MNGR
OCCURRED AT DUNBAR CAVE STATE PARK
0330 PM HAIL DICKSON 36.08N 87.38W
05/19/2005 1.00 INCH DICKSON TN LAW ENFORCEMENT
SHERIFFS DEPARTMENT REPORTED QUARTER INCH HAIL IN
DICKSON.
0345 PM TSTM WND DMG CENTERVILLE 35.79N 87.45W
05/19/2005 HICKMAN TN AMATEUR RADIO
TREES DOWN COUNTYWIDE.
0345 PM TSTM WND DMG 10 NE CENTERVILLE 35.90N 87.32W
05/19/2005 HICKMAN TN DEPT OF HIGHWAYS
HIGHWAY DEPARTMENT REPORTED SEVERAL TREES DOWN NEAR
LYLES.
0401 PM TSTM WND DMG KINGSTON SPRINGS 36.10N 87.10W
05/19/2005 CHEATHAM TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED TREES DOWN.
0407 PM TSTM WND DMG 3 E KINGSTON SPRINGS 36.10N 87.05W
05/19/2005 CHEATHAM TN EMERGENCY MNGR
TREE DOWN ON HIGHWAY 70 BLOCKING EAST BOUND LANE.
0410 PM TSTM WND DMG FAIRVIEW 35.98N 87.12W
05/19/2005 WILLIAMSON TN LAW ENFORCEMENT
SHERIFFS OFFICE AND HIGHWAY DEPARTMENT REPORTED SEVERAL
TREES DOWN ON PINEWOOD ROAD NEAR FAIRVIEW.
0430 PM TSTM WND DMG FRANKLIN 35.93N 86.84W
05/19/2005 WILLIAMSON TN DEPT OF HIGHWAYS
HIGHWAY DEPARTMENT REPORTED TREES DOWN WEST OF FRANKLIN.
0438 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
05/19/2005 DAVIDSON TN TRAINED SPOTTER
NWS TRAINED SPOTTERS REPORTED TREES DOWN IN THE NASHVILLE
AREA.
0440 PM TSTM WND GST 10 N NASHVILLE 36.32N 86.78W
05/19/2005 65 MPH DAVIDSON TN TRAINED SPOTTER
NWS TRAINED SPOTTER REPORTED ESTIMATED WIND GUSTS BETWEEN
65 AND 70 MPH IN DONELSON.
0440 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
05/19/2005 DAVIDSON TN AMATEUR RADIO
LARGE TREE LIMBS DOWN AT I-65 AND HARDING ROAD.
0445 PM TSTM WND DMG 5 NE FRANKLIN 35.98N 86.78W
05/19/2005 WILLIAMSON TN TRAINED SPOTTER
NWS TRAINED SPOTTER REPORTED TREES DOWN ON COOL SPRINGS
BOULEVARD AND MALLORY LANE INTERSECTION IN COOL SPRINGS.
0450 PM TSTM WND DMG 1 W LA VERGNE 36.00N 86.59W
05/19/2005 RUTHERFORD TN AMATEUR RADIO
TREE BLOWN DOWN AND ANOTHER TREE DOWN ON A CAR
0500 PM TSTM WND DMG 2 SW MOUNT JULIET 36.19N 86.55W
05/19/2005 WILSON TN EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TREE DOWN ON CENTRAL PIKE AND
ADAMS NEAR MOUNT JULIET.
0509 PM TSTM WND DMG 7 S LEBANON 36.11N 86.32W
05/19/2005 WILSON TN EMERGENCY MNGR
TREES AND POWER LINES DOWN IN CEDARS OF LEBANON STATE
PARK
0546 PM TSTM WND DMG ALEXANDRIA 36.08N 86.03W
05/19/2005 DE KALB TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED TREES AND POWERLINES DOWN IN
ALEXANDRIA.
&&
ORCHANIANSpecial weather statement, May 19, 7:47 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 747 PM CDT THU MAY 19 2005 TNZ007>009-029-200145- MACON-ROBERTSON-SUMNER-TROUSDALE- 747 PM CDT THU MAY 19 2005 STRONG TO SEVERE THUNDERSTORMS WERE MOVING ACROSS CHRISTIAN AND TODD COUNTIES OF KY AT 740 PM. AS THESE STORMS CONTINUE TO MOVE JUST SOUTH OF DUE EAST AT ABOUT 30 MPH...THERE IS A RISK THAT THESE STORMS COULD MOVE INTO PORTIONS OF NORTHERN MIDDLE TN OVER THE NEXT FEW HOURS. AT THIS TIME...AREAS FROM ROBERTSON COUNTY EASTWARD TO MACON COUNTY STAND THE BEST CHANCE OF GETTING HIT BY THESE DANGEROUS STORMS. STAY TUNED FOR FURTHER UPDATES. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 10:33 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 27 min |
| May 19, 10:47 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 28 min |
| May 19, 11:12 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith | 33 min |
| May 19, 11:47 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 28 min |
| May 20, 1:02 AM CDT | Severe Thunderstorm Warning | OHX | Clay | 28 min |
| May 20, 2:27 AM CDT | Severe Thunderstorm Warning | OHX | Robertson | 33 min |
| May 20, 5:11 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 34 min |
| May 20, 5:36 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 24 min |
| May 20, 6:27 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.